MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION FLEXIMA BILIARY; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC CORPORATION FLEXIMA BILIARY; CATHETER, BILIARY, DIAGNOSTIC
Model Number M00539230
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/04/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Initial reporter facility name: (b)(6).(b)(4).The returned flexima biliary stent with the delivery system was analyzed, and a visual evaluation noted the stent was returned loaded to the delivery system and did not present any damage.The proximal section of the guide catheter was severely kinked, torn/stretched and broken.The push catheter was kinked and stretched.The proximal part (plastic molded handle) was not returned.No other issues with the device were noted.The reported event was confirmed.According to the product analysis, the guide catheter had some kinks in the proximal section.Based on the all gathered information, the kink and the stretch present in the guide catheter would affect the indented use of the device.It is likely that operational factors as handling and technique caused the kink in the distal section of the guide catheter.Therefore the most probable root cause for this event is "adverse event related to procedure".A review of the manufacturing documentation for this device revealed that no anomalies or deviations related to the event occurred during manufacturing.
 
Event or Problem Description
It was reported to boston scientific corporation that a flexima biliary stent was used during an endoscopic retrograde cholangiopancreatography procedure (ercp) in the bile duct performed on (b)(6) 2020.According to the complainant, during the procedure, the physician used a flexima biliary stent for drainange, however, the delivery shaft malfunctioned, the stent could not be deployed.The procedure was completed with another flexima biliary stent.There were no patient complications reported as a result of this event.The patients condition at the conclusion of the procedure was noted to be stable.Investigation results revealed that the guide catheter was detached/separated.Therefore this event has been deemed an mdr reportable event.

Brand Name
FLEXIMA BILIARY
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
MDR Report Key10522663
Report Number3005099803-2020-03877
Device Sequence Number11542744
Product Code FGE
UDI-Device Identifier08714729162544
UDI-Public08714729162544
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K965147
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 09/11/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/20/2022
Device Model NumberM00539230
Device Catalogue Number3923
Device Lot Number0024629244
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/21/2020
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/19/2020
Initial Report FDA Received Date09/11/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age50 YR
Patient Weight66